Alert archive / Texas / Tornado Warnings in 2006

Tornado Warning 11, NWS Corpus Christi, TX

July 4, 2006Bee County, Refugio County, San Patricio County, Texas

NWS Corpus Christi, TX issued this tornado warning at Jul 4, 2006, 3:47 PM CDT for Bee County, Refugio County, San Patricio County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2006, 3:47 PM CDT (20:47 UTC)
Expired
Jul 4, 2006, 4:45 PM CDT
In force
58 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

Counties Bee County, TX, Refugio County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 70 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2006-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1750 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2006-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1750 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
798 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KCRP 042047
TORCRP
TXC025-391-409-042145-
/O.NEW.KCRP.TO.W.0011.060704T2047Z-060704T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
347 PM CDT TUE JUL 4 2006

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* TORNADO WARNING FOR...
  BEE COUNTY IN SOUTH TEXAS
  EXTREME SOUTHWESTERN REFUGIO COUNTY IN SOUTH TEXAS
  NORTH CENTRAL SAN PATRICIO COUNTY IN SOUTH TEXAS

* UNTIL 445 PM CDT

* AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES EAST OF
  TYNAN...OR ABOUT 9 MILES SOUTHEAST OF SKIDMORE...MOVING NORTHWEST
  AT 10 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  TYNAN BY 410 PM CDT
  SKIDMORE BY 425 PM CDT

DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY 
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A 
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE 
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER 
YOUR HEAD.

LAT...LON 2807 9769 2811 9774 2833 9789 2867 9805
      2871 9793 2867 9780 2861 9774 2853 9770
      2852 9757 2845 9755 2839 9744 2840 9740
      2802 9743

$$

GW
2 follow-up statements
000 
WWUS54 KCRP 042107
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
405 PM CDT TUE JUL 4 2006

TXC391-042115-
/O.CAN.KCRP.TO.W.0011.000000T0000Z-060704T2145Z/
REFUGIO-
405 PM CDT TUE JUL 4 2006

...THE TORNADO WARNING FOR REFUGIO COUNTY HAS BEEN CANCELLED...

THE MAIN CIRCULATION FROM THE THUNDERSTORM WILL STAY AWAY FROM 
REFUGIO COUNTY...THERREFORE THE WARNING FOR REFUGIO COUNTY HAS 
EXPIRED. 

LAT...LON 2807 9769 2811 9774 2833 9789 2867 9805
      2871 9793 2867 9780 2861 9774 2853 9770
      2852 9757 2845 9755 2839 9744 2840 9740
      2816 9753 2804 9755

$$

TXC025-409-042145-
/O.CON.KCRP.TO.W.0011.000000T0000Z-060704T2145Z/
BEE-SAN PATRICIO-
405 PM CDT TUE JUL 4 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR NORTH
CENTRAL SAN PATRICIO AND BEE COUNTIES...

AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A POSSIBLE TORNADO.  THIS TORNADO WAS LOCATED NEAR ST. 
PAUL...OR ABOUT 9 MILES SOUTHEAST OF SKIDMORE...MOVING NORTHWEST AT 
5 MPH. 

THE TORNADO WILL BE NEAR...
  TYNAN AND SKIDMORE BY 445 PM CDT

SHERIFFS OFFICE REPORTED A BRIEF TORNADO TOUCHDOWN WITH THIS 
THUNDERSTORM ABOUT 7 MILES NORTWEST OF SINTON. 

DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.

LAT...LON 2807 9769 2811 9774 2833 9789 2867 9805
      2871 9793 2867 9780 2861 9774 2853 9770
      2852 9757 2845 9755 2839 9744 2840 9740
      2816 9753 2804 9755

$$

GW
000 
WWUS54 KCRP 042136
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
434 PM CDT TUE JUL 4 2006

TXC409-042144-
/O.CAN.KCRP.TO.W.0011.000000T0000Z-060704T2145Z/
SAN PATRICIO-
434 PM CDT TUE JUL 4 2006

...THE TORNADO WARNING FOR SAN PATRICIO COUNTY HAS BEEN CANCELLED...

THE STRONGEST PART OF THE STORM HAS MOVED OUT OF THE COUNTY...SO THE 
WARNING HAS BEEN CANCELLED. 

LAT...LON 2815 9767 2818 9780 2833 9789 2838 9789
      2844 9779 2847 9772 2848 9768 2848 9764
      2847 9757 2845 9755 2839 9744 2840 9740
      2816 9753 2812 9755

$$

TXC025-042145-
/O.CON.KCRP.TO.W.0011.000000T0000Z-060704T2145Z/
BEE-
434 PM CDT TUE JUL 4 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR SOUTHERN
BEE COUNTY...

AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE WEAK CIRCULATION WITH THIS THUNDERSTORM.  THIS CIRCULATION  
WAS LOCATED 7 MILES SOUTHEAST OF SKIDMORE...MOVING NORTHEAST AT 5 
MPH.

IF CURRENT TRENDS CONTINUE AND THE STORM AND CIRCULATION CONTINUE TO 
WEAKEN...THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED 
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 2815 9767 2818 9780 2833 9789 2838 9789
      2844 9779 2847 9772 2848 9768 2848 9764
      2847 9757 2845 9755 2839 9744 2840 9740
      2816 9753 2812 9755

$$

GW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Jul 4, 11:28 AM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, Jul 4, 11:28 AM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1128 AM CDT TUE JUL 4 2006

.UPDATE...LARGE OUTFLOW BOUNDARY FROM LAST NIGHTS CONVECTION
ACROSS DEEP SOUTH TEXAS SWEPT THROUGH THE REGION THIS MORNING AND
IS LOCATED ACROSS SE TEXAS. SUBSIDENCE IN THE WAKE OF THE BOUNDARY HAS
CLEARED CONVECTION FROM THE REGION...BUT THIS WILL ONLY BE TEMPORARYRY
AS MID AND HIGH CLOUDS HAVE REALLY CLEARED ACROSS THE REGION AND
THEREFORE EXPECT TO SEE GOOD HEATING ACROSS THE AREA WITH ABUNDANT
SUNSHINE INTO THE AFTN HOURS. SO FIRST ORDER OF BUSINESS WAS TO
DECREASE CLOUD COVER AND INCREASE HIGH TEMPS ACROSS THE BOARD WITH
HIGHS LIKELY REACHING THE MID 90S ACROSS MUCH OF THE RIO GRANDE
PLAINS...W/ LOWER 90S ACROSS THE COASTAL PLAINS...AND 80S CONFINED
TO COASTAL AREAS. THERE IS A WEAK SFC TROUGH ACROSS THE REGION
PROVIDING MODEST CONVERGENCE AND WITH HEATING THE SEA BREEZE
SHOULD DEVELOP...ENHANCING CONVERGENCE FURTHER. PWS DECREASE BUT
REMAIN NEAR 2 INCHES TODAY. GIVEN THIS...STILL EXPECT SCT
CONVECTION TO FORM LATER THIS AFTERNOON (MUCH LATER THAN PAST FEW
DAYS)...AND CONTINUING INTO THE EVENING. THE BEST HEATING AND
INSTABILITY WILL OCCUR ACROSS INLAND AREAS. ALSO W/ THE SEA BREEZE
AND WEAK TROUGH BEING THE MAIN TRIGGER...EXPECT BEST CONVERGENCE OCCUR
OVER AREAS JUST INLAND ACROSS THE COASTAL PLAINS AND WRN RIO GRANDE
PLAINS. SO WILL SHOW AT LEAST SCT POPS ALL AREAS W/ LIKELY POPS
AND HIGHEST QPF FOCUSING JUST INLAND ALONG AND JUST WEST OF
HIGHWAY 77. EXPECT CONVECTION AND HEAVIER RAIN TO SHIFT INLAND IN
THE EVENING. GIVEN HIGHS IN THE MID 90S...NAM AND GFS MAY BE ONTO
SOMETHING SHOWING SHOWING QPF MAXES TOWARD I-35 NEAR LRD TO COT.
WILL BUMP EVENING POPS OUT WEST SLIGHTLY AND MAY BUMP UP MORE IN
AFTN PKG IF APPEARS WARRANTED. EXPECT SCT RAINFALL TOTALS OF 1 TO
2 INCHES IN THUNDERSTORMS THAT DO FORM...AND ISOLD 3 TO 5 INCH
TOTALS POSSIBLE WHERE STORMS MERGERS AND BOUNDARY COLLISIONS OCCUR. SO
WIDESPREAD FLOODING NOT REALLY EXPECTED...BUT HARD TO ARGUE TO
DROP AN EXISTING FFA WHEN LOCALLY HEAVY RAINFALL REMAINS A
POSSIBILITY...ESP WHEN SOILS ARE RATHER MOIST IN MANY AREAS. WILL
RECONSIDER IN THE AFTN PACKAGE DEEPENING ON TRENDS.

&&

.PREV DISCUSSION... (ISSUED 407 AM CDT TUE JUL 4 2006)

SHORT-TERM (TODAY THROUGH WEDNESDAY)...MODEL SOLNS SUGGEST
SYNOPTIC SCALE LIFT MAINLY ACRS THE NERN CWFA TDA. COPIOUS MSTR WL
LINGER AND CAPE VALUES WL INCREASE DRG THE DAY...WHICH WL COMBINE
WITH WEAK UPPER FORCING TO GENERATE CONVECTION OVR THE NERN CWFA
TDA. MSAS REVEALS A SFC LOW/TROUGH OVR DEEP SOUTH TX. THE GFS
APPEARS TO INITIALIZE THIS FEATURE BETTER THAN THE NAM. THE GFS
KEEPS THE CENTER OF THIS LOW SOUTH OF THE CWFA TDA...YET WITH THE
ASSOCIATED TROUGH AXIS ACRS THE CWFA. THUS...ANTICIPATE
SCT/NUMEROUS CONVECTION OVR THE ERN CWFA TDA. THE GFS PROGS
MID/UPPER Q-VECTOR DIVERGENCE ACRS THE WRN CWFA TDA...AND THUS WL
CONFINE THE HIGH POPS TO THE EXTREME EAST. GIVEN THE LOW (RELATIVE
TO THE RAINFALL POTENTIAL GIVEN THE PW VALUES) FFG VALUES OVR THE
REGION...WL ISSUE A FFA FOR THE ERN CWFA. THE ECMWF/CANADIAN
DIVERGE FROM THE UKMET/NOGAPS/ GFS/NAM WITH RESPECT TO THE PSN OF
THE UPPER LOW WED...WITH THE FORMER SOLNS MORE PROGRESSIVE. THE
GFS ENSEMBLES DIVERGE SOMEWHAT WITH RESPECT TO THE PSN OF THIS
UPPER LOW WED. NEVERTHELESS...ALL SOLNS PLACE THE WRN CWFA UNDER
THE SUBSIDENT SIDE OF THE UPPER LOW WED. THIS WOULD SUGGEST A
LESS/NIL PCPN WED. HWR...BOTH THE NAM AND GFS PROG THE INTRUSION
OF AN UPPER JET STREAK FROM MEXICO WED...WITH THE GFS DEVELOPING A
SIGNIFICANT/PERSISTENT SFC LOW OVR THE REGION IN RESPONSE. THE NAM
PROGS A BRIEF SFC LOW DEVELOPMENT EARLY WED. CONCUR WITH THE GFS
OWING TO THE CONSISTENCY IN THE LATEST TWO GFS RUNS AND
METEOROLOGICAL REASONING. WL COMPROMISE WITH ISOLD/SCT CONVECTION
OVR THE CWFA WED...WITH GREATEST POPS EAST.

MARINE...THE NAM/GFS MAINTAIN WIND SPEEDS JUST BELOW SCEC
TDA/TNGT. CONCUR WITH THIS SOLN...WITH THE CAVEAT THAT THE SFC LOW
COULD BECOME MORE INTENSE. DO NOT EXPECT SEA HEIGHTS TO EXCEED 5
FEET...CONSISTENT WITH THE WAVEWATCH SOLN.

AVIATION...EXPECT MAINLY MVFR CEILINGS OWING TO CONVECTION
TDA...ESPECIALLY EAST OF US 281.

LONG TERM...MODELS COMING INTO BIT BETTER AGREEMENT ON UPPER LOW
CURRENTLY OVER WEST TX BY MIDDLE AND LATTER PORTIONS OF THE WEEK.
UPPER LOW IS PROGGED TO MOVE INTO SE TX WEDNESDAY EVENING AND THEN
RETROGRADE GRADUALLY SWWD INTO NRN MEXICO AND WEAKEN BY SATURDAY
AS HIGH PRESSURE STARTS TO BUILD INTO THE SRN PLAINS. WILL STILL
SEE COPIOUS AMOUNTS OF MOISTURE THROUGH THE PERIOD AS PWAT VALUES
WILL REMAIN ABOVE NORMAL WITH TROPICAL FETCH CONTINUING. WILL
CONTINUE WITH HIGH END POPS NE CWA AND GRADUALLY DECREASE THEM
FURTHER WEST WED NIGHT AND THU WITH LITTLE CHANGE INTO FRIDAY. BY
SATURDAY AS THE UPPER RIDGE TRIES TO BUILD IN...WILL BEGIN TO
TAPER POPS DOWN A BIT BUT WITH HIGH PWAT VALUES AND ONLY WEAK
SUBSIDENCE WILL STILL CARRY CHANCE POPS AREAWIDE. WILL CONTINUE
TREND OF DECREASING POPS SUNDAY AND INTO EARLY NEXT WEEK THANKS TO
UPPER HIGH BUILDING INTO N TX...BUT WE WILL HAVE EASTERLY FLOW
THROUGHOUT THE ATMOSPHERE WHICH WILL CONTINUE TO PUMP IN TROPICAL
MOISTURE ACROSS THE AREA SO WILL STILL KEEP POPS IN THE FORECAST.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
     ARANSAS...BEE...CALHOUN...GOLIAD...KLEBERG...NUECES...
     REFUGIO...SAN PATRICIO...AND VICTORIA.

GM...NONE.

&&

MJG/88...UPDATE
Hazardous weather outlook, Jul 4, 5:48 AM CDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
548 AM CDT TUE JUL 4 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-051100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
548 AM CDT TUE JUL 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT TODAY UNTIL 700 PM CDT FOR THE
COUNTIES OF CALHOUN...KLEBERG...NUECES...SAN PATRICIO...BEE...
GOLIAD...VICTORIA...ARANSAS AND REFUGIO.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
THROUGH THIS EVENING...FOLLOWED BY ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTH TEXAS WEDNESDAY
THROUGH SATURDAY AS MOIST GULF OF MEXICO AIR CONTINUES TO RESIDE OVER
SOUTH TEXAS AND COMBINE WITH A WEAKENING UPPER LEVEL LOW AND THE
SEABREEZE TO PRODUCE LOCALLY HEAVY RAINFALL. RAINFALL AMOUNTS WILL
GENERALLY BE IN THE 1 TO 2 INCH RANGE WEDNESDAY THROUGH SATURDAY WITH
LOCALLY HIGHER AMOUNTS POSSIBLE DUE TO THE SLOW MOVEMENT OF THE
STORMS. THUNDERSTORM CHANCES WILL DECREASE SUNDAY AND MONDAY AS AN UPPER
LEVEL RIDGE STARTS TO BUILD INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

87/98

In the hours before

Special weather statement, Jul 4, 3:37 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
337 PM CDT TUE JUL 4 2006

TXZ234-042130-
VICTORIA-
337 PM CDT TUE JUL 4 2006

...A FUNNEL CLOUD WAS SPOTTED OVER VICTORIA COUNTY...

AT 337 PM CDT...A TRAINED WEATHER SPOTTER REPORTED A FUNNEL CLOUD
OVER VICTORIA COUNTY AROUND THE CITY OF VICTORIA.

AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS OVER MISSION VALLEY...OR 10 MILES SOUTHWEST OF VICTORIA...
MOVING NORTHEAST AT 15 MPH.

THE ATMOSPHERE WILL BE FAVORABLE FOR THE DEVELOPMENT OF ADDITIONAL
FUNNEL CLOUDS TODAY. MOST OF THESE FUNNEL CLOUDS WILL BE SHORT LIVED
AND SHOULD NOT REACH THE GROUND. HOWEVER...YOU SHOULD BE PREPARED TO
SEEK SHELTER IN THE UNLIKELY EVENT A FUNNEL DOES REACH THE GROUND.

GW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 6:02 AM CDTFlash Flood WatchCRPAransas, Bee, Calhoun, Goliad, Kleberg, Nueces and 3 more13 hr
Jul 4, 4:58 PM CDTSpecial Marine WarningCRP43 min

Nearby

Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.